Beware of a side deadly side effect of prescription sleeping pills

Beware of a side deadly side effect of prescription sleeping pills

 

Doc Eifrig: Stop taking this over-the-counter medicine immediately

 

Monday, January 14, 2013
Text Size: increase text size increase text sizedecrease text size decrease text size

From Dr. David Eifrig:… Stop taking sleeping pills, immediately.

A 2012 study tied the use of prescription sleeping pills to an increased risk of cancer or death.

People who took just 18 sleeping pills a year had a 3.5 times higher risk of dying during the study period compared with people who didn’t take any. That risk increased to five times for people who took 132 pills a year or more. The latter group also had a 35% jump in cancer risk. The greatest risks were for people under 55 years old.

So before you resort to sleeping pills, I urge you to try these sleep aids (all of which I’ve used to improve my sleep)…

Drink a glass of whole milk… It contains a type of vitamin B that promotes rapid-eye-movement (REM) sleep.

And keep your bedroom dark, quiet, and free of electronics.

Get rid of the chargers and clocks… they emit electromagnetic radiation.

And turn off all electronics like iPads, PCs, etc., an hour or so before heading to bed. The light emitted disrupts sleep patterns.